Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 141, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 1, 2013, 10:17 PM CDT for Edwards County, Kerr County, Texas. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2013, 10:17 PM CDT (03:17 UTC)
- Expired
- Jun 1, 2013, 11:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Edwards County, TX, Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 118 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 10:30 PM CDT | HAIL 1.75 | 3 Sse Telegraph, TX | GOLF BALL SIZE HAIL REPORTED JUST NORTH OF THE KIMBLE AND EDWARDS COUNTY LINE ON THE 700 SPRINGS RANCH |
| Jun 1, 11:00 PM CDT | HAIL 1.75 | 24 Ne Rocksprings, TX | NICKEL TO GOLF BALL SIZE HAIL. |
| Jun 1, 11:25 PM CDT | TSTM WND GST 60 | 21 Ne Rocksprings, TX | HIGH WINDS COMING FROM SEVERAL DIRECTIONS. |
| Jun 1, 11:25 PM CDT | HAIL 0.5 | 21 Ne Rocksprings, TX | PEA TO HALF INCH SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3747 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
033 WUUS54 KEWX 020317 SVREWX TXC137-265-020415- /O.NEW.KEWX.SV.W.0141.130602T0317Z-130602T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1017 PM CDT SAT JUN 1 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN EDWARDS COUNTY... NORTHWESTERN KERR COUNTY... * UNTIL 1115 PM CDT. * AT 1006 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTH OF JUNCTION...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES AS WELL AS U.S. HIGHWAYS 377 AND 83. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3029 9944 3009 9953 3009 10008 3030 10002 TIME...MOT...LOC 0308Z 289DEG 17KT 3032 9979 $$
2 follow-up statements
102 WWUS54 KEWX 020333 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1033 PM CDT SAT JUN 1 2013 TXC137-265-020415- /O.CON.KEWX.SV.W.0141.000000T0000Z-130602T0415Z/ EDWARDS TX-KERR TX- 1033 PM CDT SAT JUN 1 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR NORTHWESTERN KERR AND NORTHEASTERN EDWARDS COUNTIES... AT 1030 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHEASTERN EDWARDS COUNTY...OR 19 MILES SOUTH OF JUNCTION...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES AS WELL AS U.S. HIGHWAYS 377 AND 83. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3029 9944 3009 9953 3009 10008 3030 10002 TIME...MOT...LOC 0332Z 341DEG 16KT 3022 9988 $$
881 WWUS54 KEWX 020405 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1105 PM CDT SAT JUN 1 2013 TXC137-265-020415- /O.CON.KEWX.SV.W.0141.000000T0000Z-130602T0415Z/ EDWARDS TX-KERR TX- 1105 PM CDT SAT JUN 1 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR NORTHWESTERN KERR AND NORTHEASTERN EDWARDS COUNTIES... AT 1100 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL EDWARDS COUNTY...OR 25 MILES EAST OF ROCKSPRINGS...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES AS WELL AS U.S. HIGHWAYS 377 AND 83. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3029 9955 3009 9962 3009 10008 3030 10002 TIME...MOT...LOC 0404Z 334DEG 14KT 3011 9981 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:31 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 1, 6:31 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 631 PM CDT SAT JUN 1 2013 .AVIATION... MAIN CONCERN FOR THIS FORECAST WILL BE THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS THROUGH 1AM. WEAK FRONT IS CURRENTLY LOCATED FROM SAN ANGELO TO TEXARKANA AND MOVING SLOWLY SOUTH. CONVECTION IS CURRENTLY TRYING TO FORM ALONG THE BOUNDARY ACROSS THE HILL COUNTRY. A STRONG THUNDERSTORM DID DEVELOP ALONG THE FAR WESTERN END OF THE BOUNDARY IN NORTHWESTERN CROCKETT COUNTY. VFR CONDITIONS WILL CONTINUE WITH BROKEN CIRRUS EXPECTED ACROSS THE REGION FROM THUNDERSTORMS WEST OF THE RIO GRANDE AND OTHERS EXPECTED TO DEVELOP ALONG THE BOUNDARY. WILL LIKELY SEE MVFR CIGS DEVELOP BETWEEN 03Z-05Z AS THE CONVECTION AND WEAK FRONT MOVES INTO THE REGION AND IMPACTS THE TERMINALS. CONVECTIVE WIND GUSTS OF AT LEAST 40 KNOTS ARE LIKELY WITH THE STRONGER STORMS. BRIEF HEAVY RAINFALL WILL REDUCE VISIBILITIES TO 3 MILES THEN RAPID IMPROVEMENT ONCE THE CONVECTION PASSES. WINDS ARE EXPECTED TO BE LIGHT E-SE AHEAD OF THE FRONT AT 6 TO 10 KNOTS THEN SHIFT A MORE NORTHERLY DIRECTION BEHIND THE FRONT AT 7 TO 10 KNOTS. AFTER 12Z SUN EXPECT VFR. && .PREV DISCUSSION... /ISSUED 616 PM CDT SAT JUN 1 2013/ UPDATE... WE HAVE UPDATED THE FORECAST TO INCLUDE A MENTION OF SEVERE THUNDERSTORM WATCH #270...WHICH IS IN EFFECT UNTIL 1 AM CDT FOR MOST OF SOUTH CENTRAL TEXAS. PREV DISCUSSION... /ISSUED 313 PM CDT SAT JUN 1 2013/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... FOCUS CONTINUES TO BE ON THE APPROACHING COLD FRONT AND POTENTIAL FOR SCATTERED STRONG-SEVERE STORMS LATE THIS AFTERNOON INTO THE EVENING HOURS. THE COLD FRONT ACROSS TX WAS MAKING GOOD PROGRESS SOUTHWARD AND SHOULD ARRIVE IN THE NRN CWA AROUND NRN BURNET COUNTY AROUND 6-7PM. STRONG SOLAR HEATING SOUTH OF THE FRONT WITH TEMPERATURES ALREADY IN THE LOW TO MID/UPPER 90S WITH SEVERAL MORE HOURS OF HEATING LEFT. MODELS IN FAIR AGREEMENT IN DEVELOPING ORGANIZED CONVECTION WITH THE FRONT OVER THE NEXT FEW HOURS ACROSS CENTRAL TX AND MOVING THE COMPLEX SOUTHWARD ACROSS THE CWA THIS EVENING INTO THE OVERNIGHT HOURS. THE NAM/HI-RES-ARW HAVE A MORE SWWD DEVELOPMENT OVERNIGHT WHICH IS WHERE THE MOST INTENSE HEATING IS OCCURRING AT THIS TIME. WILL CONTINUE WITH GOOD CHANCE POPS ACROSS THE NE-NRN HILL COUNTRY WITH MENTION OF SEVERE THIS EVENING... TRANSITIONING TO THE CENTRAL-SWRN CWA AFTER MIDNIGHT. DID NOT MENTION SEVERE AFTER MIDNIGHT...BUT ISOLATED SEVERE COULD LINGER INTO THE EARLY MORNING HOURS ACROSS THE SWRN COUNTIES. HAVE KEPT SLIGHT CHANCE POPS MAINLY IN FOR SUNDAY MORNING WITH THE POSSIBILITY OF A LINGERING FRONTAL BOUNDARY. OTHERWISE COOLER AND DRIER SUNDAY NIGHT WITH BELOW SEASONAL NORMS...ESPECIALLY ACROSS THE NE COUNTIES/HILL COUNTRY WITH MINS IN THE LOWER 60S. LONG TERM (MONDAY THROUGH SATURDAY)... AN UPPER RIDGE WILL BE OVER CENTRAL MEXICO EXTENDING INTO S TX THRU ABOUT WEDNESDAY OF NEXT WEEK. THIS SHOULD LIMIT AND RAIN CHANCES TO 10 PERCENT OR LESS WITH TEMPERATURES SLIGHT ABOVE NORMAL. A WEAK SURFACE PRESSURE GRADIENT SHOULD ALLOW FOR SLIGHT BELOW NORMAL MIN TEMPERATURES. THE UPPER RIDGE BEGINS TO WEAKEN LATE NEXT WEEK WITH SUBTLE DISTURBANCES TRACKING SE-EWD OVER THE TOP OF THE RIDGE ACROSS WEST/NORTH TX OVER NEXT WEEKEND. HAVE LEFT OUT ANY MENTION OF POPS FOR THURSDAY THRU SATURDAY...WHICH IS GENERALLY IN LINE WITH NEIGHBORING OFFICES. ALSO SLIGHTLY LESS DIURNAL VARIATION IN TEMPERATURES WITH LOWER MAX TEMPS AND WARMER MIN TEMPS AS THE SLY PRESSURE GRADIENT INCREASES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 91 65 93 69 / 40 20 - - 0 AUSTIN BERGSTROM INTL AIRPORT 70 90 63 93 67 / 40 20 - 0 0 NEW BRAUNFELS MUNI AIRPORT 70 91 66 93 67 / 40 20 - 0 0 BURNET MUNI AIRPORT 68 88 63 89 68 / 40 20 - - 0 DEL RIO INTL AIRPORT 73 96 72 98 74 / 40 20 10 0 0 GEORGETOWN MUNI AIRPORT 69 89 63 91 68 / 40 20 - - 0 HONDO MUNI AIRPORT 71 93 68 95 68 / 40 20 - 0 0 SAN MARCOS MUNI AIRPORT 71 90 65 93 68 / 40 20 - 0 0 LA GRANGE - FAYETTE REGIONAL 73 91 68 94 69 / 40 30 - 0 0 SAN ANTONIO INTL AIRPORT 71 92 68 94 69 / 40 20 - 0 0 STINSON MUNI AIRPORT 72 92 68 94 69 / 40 20 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Jun 1, 6:58 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 PM CDT SAT JUN 1 2013 TXZ171>173-183>194-202>209-217>225-228-030000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 658 PM CDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A WEAK COLD FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS THIS EVENING INTO THE OVERNIGHT HOURS. THIS WILL GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE THIS EVENING FOR AREAS GENERALLY ALONG AND NORTH OF A LINE FROM CARRIZO SPRINGS TO LOCKHART TO TAYLOR. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ALONG AND NORTHEAST OF A LINE FROM KERRVILLE TO SAN ANTONIO TO LA GRANGE BETWEEN 7 PM AND 7 AM. ISOLATED RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BE ENDING ON SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 10:48 PM CDT | Areal Flood Advisory | EWX | Edwards, Kerr | 2 hr |
| Jun 1, 11:14 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 61 min |
| Jun 2, 4:03 AM CDT | Special Weather Statement | EWX | Blanco | 57 min |
| Jun 2, 4:10 AM CDT | Areal Flood Advisory | EWX | Blanco, Hays, Travis | 110 min |
| Jun 2, 4:27 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays | 63 min |
| Jun 2, 5:10 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe, Hays | 50 min |
| Jun 2, 5:16 AM CDT | Special Weather Statement | EWX | Comal, Kendall | 44 min |
| Jun 2, 5:21 AM CDT | Special Weather Statement | EWX | Guadalupe | 39 min |
| Jun 2, 5:35 AM CDT | Special Weather Statement | EWX | Bexar | 55 min |
| Jun 2, 5:55 AM CDT | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe | 65 min |
| Jun 2, 6:27 AM CDT | Special Weather Statement | EWX | Bexar, Medina | 63 min |
| Jun 2, 7:10 AM CDT | Special Weather Statement | EWX | Bandera | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.